Hepatotoxicity, leucopenia and neutropenia associated with olanzapine therapy

Eleonora Tchernichovsky, Pinkhas Sirota

Research output: Contribution to journalReview articlepeer-review

Abstract

Hepatotoxicity, leukopenia and neutropenia are rarely associated with atypical antipsychotic drug therapy. The authors describe a case of a schizophrenic patient, who was treated twice with olanzapine, and who developed an increase of hepatic enzymes, jaundice, reduced WBC, neutropenia, and a high temperature. The patient was diagnosed as suffering from hepatocellular hepatitis, neutropenia and leucopenia. Neuroleptic treatment was discontinued immediately and the patient exhibited consequential clinical improvement. A review of the literature is included.

Original languageEnglish
Pages (from-to)173-177
Number of pages5
JournalInternational Journal of Psychiatry in Clinical Practice
Volume8
Issue number3
DOIs
StatePublished - Sep 2004
Externally publishedYes

Keywords

  • Drug-induced hepatitis
  • Leucopenia
  • Neutropenia
  • Olanzapine

Fingerprint

Dive into the research topics of 'Hepatotoxicity, leucopenia and neutropenia associated with olanzapine therapy'. Together they form a unique fingerprint.

Cite this